Thunderstorm Wind, Greene
- When
- July 3, 4:20 PM CST to 4:30 PM CST
- Where
- Greene County, Springfield
- Measured
- 50 kt (58 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.200, -93.300
A microburst moved across northern parts of Springfield. It downed numerous large trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A microburst moved across northern parts of Springfield. It downed numerous large trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED JUL 3 2002 PRIMARY FORECAST CHALLENGE IS WHEN TO REMOVE DIURNAL POPS. DIURNALLY FORCED CONVECTION ONCE AGAIN FIRING OVER CWA THIS AFTERNOON. STRATOCU ENHANCED BY GRAVITY WAVE PROPAGATING OUT OF LAST NIGHTS CONVECTION IN TENNESSEE HAS SUPPRESSED CONVECTION FROM SGF WESTWARD AS MID AFTERNOON TEMPS 5 TO 8 DEGREES COOLER UNDER THE CLOUDS THAN TO THE EAST. LATE AFTERNOON CLEARING NEAR SGF COULD BE ENOUGH TO HELP GET SOME STORMS GOING...SO WILL LEAVE A GENERAL 30 POP FOR EARLY EVENING AREAWIDE. MODEL SOUNDINGS FOR THURSDAY SHOW LITTLE CHANGE IN MOIST AND UNSTABLE AFTERNOON ATMOSPHERE. WILL CONTINUE WITH GOING POPS INTO EARLY THURSDAY EVENING. FORECAST SOUNDINGS THEN DRY SIGNIFICANTLY IN MID LEVELS ON FRIDAY...AS SHEARED UPPER LEVEL LOW TO THE WEST SLIDES WESTWARD AND 500 MB HIGH BUILDS IN FROM THE NORTHEAST. THIS SHOULD BE ENOUGH TO KEEP CWA DRY ON FRIDAY SO NO CHANGES NEEDED TO FORECAST. MRF RUN PUSHES WEAK SURFACE BOUNDARY INTO CWA MONDAY...BUT THINK THIS IS LIKELY TOO FAR SOUTH GIVEN THE STRENGTH OF THE 500 MB HIGH. MORE SUBSTANTIAL COLD FRONT SHOULD MOVE CLOSE ENOUGH ON TUESDAY TO BRING CHANCE FOR THUNDER AS 500 MB HIGH BUILDS OVER THE WESTERN US AND NORTHWEST FLOW BECOMES MUCH BETTER ESTABLISHED HERE. WILL KEEP GOING RAIN CHANCES FOR TUESDAY. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. BROWNING
KSZ073-097-101-MOZ055>057-066>071-077>083-088>098-101>106-040015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 117 PM CDT WED JUL 3 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... LOCALLY HEAVY RAIN POSSIBLE * AREAS AFFECTED AND TIMING... ALL AREAS THIS AFTERNOON INTO EARLY EVENING * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED * DISCUSSION... AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE VERY SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAIN. * EXTENDED OUTLOOK... NONE EXPECTED BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306574.